Alert archive / Nebraska / Flash Flood Warnings in 2016
Flash Flood Warning 44, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 1, 2016, 6:07 PM CDT for Red Willow County, Nebraska. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- Aug 1, 2016, 7:30 PM CDT
- In force
- 83 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Red Willow County, NE
The radar
The Grand Island radar (KUEX), 152 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WGUS53 KGLD 012307
FFWGLD
NEC145-020030-
/O.NEW.KGLD.FF.W.0044.160801T2307Z-160802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 730 PM CDT
* AT 607 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY OR IS OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4028 10019 4013 10019 4009 10029 4025 10031
4029 10020
$$
JN2 follow-up statements
069
WGUS73 KGLD 020003
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM CDT MON AUG 1 2016
NEC145-020030-
/O.CON.KGLD.FF.W.0044.000000T0000Z-160802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RED WILLOW NE-
703 PM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EAST CENTRAL RED WILLOW COUNTY...
AT 702 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLEY...AND LOCALES TO THE SOUTHEAST OF BARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4028 10019 4013 10019 4009 10029 4025 10031
4029 10020
$$
JN883
WGUS73 KGLD 020021
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM CDT MON AUG 1 2016
NEC145-020031-
/O.EXP.KGLD.FF.W.0044.000000T0000Z-160802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RED WILLOW NE-
721 PM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING FOR EAST CENTRAL RED WILLOW COUNTY WILL
EXPIRE AT 730 PM CDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4028 10019 4013 10019 4009 10029 4025 10031
4029 10020
$$
JNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:55 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 3:55 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Goodland KS 255 PM MDT MON AUG 1 2016 .SHORT TERM...(This evening through Tuesday) Issued at 1235 PM MDT Mon Aug 1 2016 18Z Water vapor imagery/ RAP Analysis indicated broad ridging in place across southern CONUS with short wave trough moving across northern plains. PV analysis indicted small amplitude trough approaching cwa along the CO and WY border. Primary forecast concerns center around precipitation chances for the next 24 hours followed by post frontal temps tomorrow. Convective initiation will be the first concern for the day...as convergence along trough axis should increase as next short wave trough approaches. Time lagged HRRR data as well as 00z CAM ensemble really hitting trough axis as primary focus for convective development and for the time being that looks reasonable. Limited shear should limit overall organization and severe threat...but with DCAPES already approaching 1900 j/kg strong microbursts will be a concern with even pulse storms. Mixed signal on how long storms will persist through the night and while LLJ forcing does not look all that impressive...hard to ignore persistent signal in recent data. With trough passage overhead...cant rule nocturnal storms out but am going to limit probabilities in the overnight/early morning hours. Cold front will sweep through the area around sunrise. Expect temps to be 5 degrees or more cooler today. SREF temp spreads are quite large even at this short projection...but recent optimized blend data puts temps right in the densest cluster of members so upper 80s low 90s seem reasonable. Do not think storms will fire along front until late afternoon across extreme southern cwa. Further north...expect storms to arrive in the early evening in moist...unstable upslope flow. While 0-6km shear profiles not that strong a lot of turning noted in the hodographs and expanding layer to 0-8 km yields 40 to 50 kts. While not expecting a large severe weather outbreak...think storms will be more organized on Tuesday than tonight. .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Aug 1 2016 Main forecast issue will be rainfall chances, especially toward the end of the week. Satellite showing a somewhat amplified but progressive flow from the Pacific through North America. At jet level...models started out fine. At mid levels...The Gfs was doing a little better than the Canadian/Ecmwf/Ukmet. The Sref and Gfs were doing the best at the surface so far. The Gfs and Nam were doing the best on the low level thermal field. Tuesday night...Surface boundary is in near the southern portion of the area. However the forcing/flow aloft is weak. At this time have slight chance to low chance of rainfall with the greatest chance in the southeast half. Due to rather moist air mass along with very slow storm motions, locally heavy rainfall will be possible. Wednesday/Wednesday night... Flow and forcing aloft remain very weak through the period which will make it hard to pinpoint preferred areas for rainfall. At this time only chose to go slight chance during the night. Should have a decent amount of sunshine southerly upslope winds. Temperatures will be a little warmer than what will happen on Tuesday. Thursday...The beginning of an active period starts here. A front will move into the area and will be over the area during peak heating time. A shortwave trough in moist southwest flow aloft will move into the area as well. Therefore have kept a high chance of rainfall in for the afternoon with the southeast half looking to have the best chance. Thursday night through Monday...Models in good agreement on the general pattern depicted which an upper ridge centered somewhere to our southeast and a mean/developing trough over the western portion of the country. Of course some small scale differences which show up more toward the end of the period could lead to some big differences in what happens. The models differ on how far west they want to bring the ridge line/higher heights. The Gfs tends to have the stronger/further west ridge while the Ecmwf has the lower heights. The Gfs solution would tend to push features/moisture further north and east and not be as active as the Ecmwf would depict. In general it should be a rather active/wet period as the flow aloft will be from the southwest which should continue to transport a lot of monsoonal moisture which will be acted on by periodic shortwave troughs. What makes the details even more complicated is a cold front and prefrontal surface trough expected to move into the area and became stationary over the area Thursday night into Saturday before moving north a little. The Ecmwf tends to keep the front further north and the Gfs further south. What could change that is reinforcement from thunderstorm outflow. Considering the detail differences on the large scale which could have significant impacts along with the problematic mesoscale affects...made no change to the extended pops and temperatures I was given. As a result high chance to likely pops are in the forecast through Friday night and then decrease slowly through the remainder of the period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1127 AM MDT Mon Aug 1 2016 VFR Conditions will prevail for next 24 hours. Scattered storms will develop along trough from roughly MCK to TRB. High based storms will possibly impact terminals btwn 22 and 02z before moving to the south and east of the area. Cold front will sweep into area overnight shifting winds to the north. Could potentially see a brief period of 1000 ft cigs immediately behind its passage...but probabilities too low at this point to include. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...BULLER AVIATION...JRM
Hazardous weather outlook, Aug 1, 11:48 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1048 AM MDT MON AUG 1 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021700- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1048 AM MDT MON AUG 1 2016 /1148 AM CDT MON AUG 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW THUNDERSTORMS WILL DEVELOP TODAY AFTER 2 PM CDT (1 PM MDT) ALONG AND EAST OF A MCCOOK TO TRIBUNE LINE. STRONG WIND GUSTS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT WITH ANY STORM THAT FORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING ON TUESDAY. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL THE PRIMARY THREAT. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH THE WEEKEND...WITH THE CHANCE FOR WIDESPREAD SEVERE WEATHER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 1, 5:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 526 PM CDT MON AUG 1 2016 NEZ081-012300- RED WILLOW NE- 526 PM CDT MON AUG 1 2016 ...SPECIAL WEATHER STATEMENT... AT 526 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BARTLEY...OR 18 MILES EAST OF MCCOOK...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BARTLEY. LAT...LON 4008 10019 4006 10028 4025 10040 4033 10020 TIME...MOT...LOC 2226Z 265DEG 17KT 4017 10028 JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:21 PM CDT | Special Weather Statement | GLD | Dundy | 24 min |
| Aug 1, 5:26 PM CDT | Special Weather Statement | GLD | Red Willow | 34 min |
| Aug 1, 5:39 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 36 min |
| Aug 1, 6:15 PM CDT | Special Weather Statement | GLD | Red Willow | 15 min |
| Aug 1, 6:21 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 11 min |
| Aug 1, 6:34 PM CDT | Special Weather Statement | GLD | Hitchcock | 41 min |
| Aug 1, 6:49 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 24 min |
Nearby
Flash Flood Warnings in Nebraska, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.